Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 277, NWS North Platte, NE

July 17, 2009Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 12:05 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 40 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2009, 12:05 PM MDT (18:05 UTC)
Expired
Jul 17, 2009, 12:45 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 12:05 PM MDTHAIL 1.756 N Grant, NEGOLF BALL SIZE HAIL FELL ALONG HIGHWAY 61.
Jul 17, 12:17 PM MDTHAIL 0.56 Ne Grant, NEPUBLIC REPORT OF MARBLE SIZED HAIL.
Jul 17, 12:23 PM MDTHAIL 1N Grant, NEPUBLIC REPORT OF QUARTER SIZE HAIL WITH STRONG WINDS JUST NORTH OF GRANT.
Jul 17, 12:25 PM MDTHAIL 1.254 Sw Grant, NEQUARTER TO HALF DOLLAR SIZE HAIL.
Jul 17, 12:29 PM MDTHAIL 13 S Grant, NEPUBLIC REPORTED QUARTER SIZE HAIL SOUTH OF GRANT.
Jul 17, 12:30 PM MDTHAIL 2.7515 N Imperial, NEPUBLIC REPORTED BASEBALL SIZED HAIL 4 MILES NORTH OF THE CHASE/PERKINS COUNTY LINE.
Jul 17, 12:43 PM MDTHAIL 1.7510 Sse Grant, NEPUBLIC REPORTED GOLF BALL SIZED HAIL WITH HEAVY RAIN.
Jul 17, 12:47 PM MDTHAIL 1.7510 N Imperial, NEPUBLIC REPORTED GOLF BALL SIZE HAIL WITH HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 10:40 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 171805
SVRLBF
NEC029-135-171845-
/O.NEW.KLBF.SV.W.0277.090717T1805Z-090717T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1205 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  CENTRAL PERKINS COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF GRANT...

* UNTIL 1245 PM MDT

* AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILD HORSE SPRING...OR NEAR GRANT...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANT AND 8 MILES WEST OF MADRID BY 1215 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT FRIDAY
AFTERNOON FOR THE PANHANDLE AND SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4061 10150 4059 10187 4098 10184 4097 10155
TIME...MOT...LOC 1805Z 003DEG 19KT 4091 10170

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 171813
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM MDT FRI JUL 17 2009

NEC029-135-171845-
/O.CON.KLBF.SV.W.0277.000000T0000Z-090717T1845Z/
PERKINS NE-CHASE NE-
1213 PM MDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR NORTHERN CHASE AND CENTRAL PERKINS COUNTIES...

AT 1211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR GRANT...
MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 61 MILE MARKER 60 BY 1225 PM MDT...
  HIGHWAY 61 MILE MARKER 50 BY 1245 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO GOLF BALL SIZE IN DIAMETER HAS BEEN REPORTED 6 MILES 
NORTH OF GRANT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT FRIDAY
AFTERNOON FOR THE PANHANDLE AND SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4061 10150 4059 10187 4098 10184 4097 10155
TIME...MOT...LOC 1812Z 002DEG 21KT 4086 10170

$$

JWS
000 
WWUS53 KLBF 171832
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1232 PM MDT FRI JUL 17 2009

NEC029-135-171845-
/O.CON.KLBF.SV.W.0277.000000T0000Z-090717T1845Z/
PERKINS NE-CHASE NE-
1232 PM MDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR NORTHERN CHASE AND CENTRAL PERKINS COUNTIES...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 61 MILE MARKER 60...OR 6 MILES SOUTH OF GRANT...
MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 61 MILE MARKER 50 BY 1245 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT FRIDAY
AFTERNOON FOR THE PANHANDLE AND SOUTHWESTERN NEBRASKA.

&&

LAT...LON 4061 10150 4059 10187 4098 10184 4097 10155
TIME...MOT...LOC 1831Z 002DEG 21KT 4074 10172

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:43 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 17, 10:43 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 AM CDT FRI JUL 17 2009

.UPDATE...
UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH.

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT FRI JUL 17 2009/

DISCUSSION...
RIDGE HAS BEGUN TO AMPLIFY OVER THE WESTERN CONUS...WHILE TROF
DIGS TO THE EAST. SURFACE HIGH OVER THE NORTHERN PLAINS...WHILE A
WEAK STALLING BOUNDARY DRAPED OVER SOUTHWEST NEBRASKA...INTO
CENTRAL KANSAS. THUNDERSTORMS HAVE BLOSSOMED AGAIN OVER THE
WEST CENTRAL AND SOUTHWEST NEBRASKA THIS MORNING.

TODAY...BOUNDARY EXPECTED TO REMAIN NEARLY STATIONARY...AND COOLER
AIR ALOFT TO KEEP STEEP LAPSE RATES ALONG THE BOUNDARY. MODELS IN
AGREEMENT OF CONVECTION CONTINUING THROUGH DAY AS AN UNSTABLE
ATMOSPHERE WILL CONTINUE...HOWEVER EXPECT IT TO BE ISOLD TO SCT IN
COVERAGE. THIS WILL MAKE TEMPERATURES DIFFICULT AS WE GO UP AND
DOWN GOING IN AND OUT OF CLOUDS. HAVE GONE IN THE MIDDLE OF
GUIDANCE...AROUND 80.

TONIGHT TO SEE LITTLE CHANGE WITH SOUTHWEST NEBRASKA THE MAIN
FOCUS FOR THUNDERSTORM POTENTIAL AS BOUNDARY REMAINS. SURFACE HIGH
WILL DRIFT SOUTH OVERNIGHT AND WILL TRY AND PUSH BOUNDARY INTO
WESTERN KS. THIS IS EXPECTED TO PUSH CONVECTION SOUTH OF THE
FORECAST AREA FOR SATURDAY. THEN WITH PEAK HEAT FAR SOUTHWEST
NEBRASKA COULD SEE SOME ISOLATED STORMS LATE IN THE DAY...ALTHOUGH
CONFIDENCE IS LOW ON ANYTHING MAKING IT THIS FAR EAST.

BY SUNDAY THE RIDGE WILL EXPAND A LITTLE TO THE EAST...AND BRING
HIGHS CLOSER TO 90 DEGREES INTO THE FIRST PART OF THE WEEK. ACTIVE
NW FLOW PATTERN TO CONTINUE WITH A COUPLE OF WAVES TO MOVE SE
ACROSS THE AREA. WITH EACH PASSING WAVE SHOWERS CAN BE EXPECTED.
TIMING WILL BECOME MORE DEFINITE AS WE APPROACH THE FIRST OF THE
WEEK.

AVIATION...
SCATTERED TSTMS ONGOING FROM SERN PNHDL ACROSS WCTRL AND SWRN NEBR
ATTM. ACTIVITY FAVORED TO PERSIST TODAY. SO FAR...TSTMS HAVE MOVE TO
WITHIN VCNTY OF KLBF BUT HAVE NOT YET IMPACTED AIRPORT DIRECTLY.
FEEL THAT OVER THE NEXT SEVERAL HOURS A FEW STORMS WILL PASS KLBF.
CIGS AND VSBY SHOULD REMAIN VFR...ALTHOUGH BRIEF MVFR FROM TSTMS
PSBL. WINDS TO REMAIN LIGHT AND VARIABLE FOR KLBF EXCEPT NEAR TSTMS
ALSO LIGHT AND VARIABLE FOR KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON FOR NEZ022-023-035-036-056>059-069>071.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Jul 17, 11:25 AM MDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CDT FRI JUL 17 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-181730-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1225 PM CDT FRI JUL 17 2009 /1125 AM MDT FRI JUL 17 2009/

...SEVERE THUNDERSTORM WATCH SOUTHWEST NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON INTO EARLY
EVENING WEST OF A LINE FROM BROKEN BOW TO MERRIMAN. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY
AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION FROM THE
SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST NUMEROUS
AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY NIGHT AS
A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

In the hours before

Local storm report, Jul 17, 11:18 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             4 NE GRANT              40.89N 101.67W
07/17/2009  E1.50 INCH       PERKINS            NE   PUBLIC

            THE HAIL WAS AS LARGE AS PING PONG BALLS.

&&

CJS
Local storm report, Jul 17, 11:19 AM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             3 NW KEYSTONE           41.25N 101.63W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            QUARTER SIZE HAIL.

&&

CJS
Local storm report, Jul 17, 11:35 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1235 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             8 SW HAYES CENTER       40.43N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

            HAIL AS LARGE AS GOLF BALLS COVERED THE GROUND.

1227 PM     HAIL             2 E OGALLALA            41.13N 101.68W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL.

&&

CJS
Local storm report, Jul 17, 11:38 AM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             1 SE OGALLALA           41.12N 101.71W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AT THE OGALLALA GOLF COURSE.

&&

CJS
Local storm report, Jul 17, 11:41 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HAIL             7 WNW NORTH PLATTE      41.17N 100.90W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0923 AM     HAIL             7 W NORTH PLATTE        41.13N 100.91W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

0925 AM     HAIL             6 WNW NORTH PLATTE      41.17N 100.88W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0958 AM     HAIL             7 N PAXTON              41.23N 101.36W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

1004 AM     HAIL             5 NE PAXTON             41.18N 101.29W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            HAIL LASTED APPROXIMATELY 10 MINUTES. MOST HAIL STONES
            WERE NICKEL SIZE...BUT SOME WERE AS LARGE AS QUARTERS.

1010 AM     HAIL             5 ESE ARTHUR            41.54N 101.60W
07/17/2009  E0.25 INCH       ARTHUR             NE   PUBLIC

            PEA SIZE HAIL.

1010 AM     HAIL             7 SE ARTHUR             41.50N 101.60W
07/17/2009  E0.88 INCH       ARTHUR             NE   PUBLIC

            NICKEL SIZE HAIL ACCOMPANIED BY HEAVY RAIN.

1011 AM     HAIL             SARBEN                  41.16N 101.30W
07/17/2009  E1.00 INCH       KEITH              NE   TRAINED SPOTTER

1035 AM     HAIL             12 SE ARTHUR            41.45N 101.53W
07/17/2009  E1.75 INCH       ARTHUR             NE   PUBLIC

            SEVERAL HAIL STONES WERE THE SIZE OF QUARTERS...AND SOME
            WERE AS LARGE AS GOLF BALLS.

1050 AM     HAIL             5 NNW WALLACE           40.90N 101.20W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

            QUARTER SIZE HAIL.

1110 AM     HAIL             2 NE ROSCOE             41.16N 101.57W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            HAIL RANGING IN SIZE FROM ONE HALF INCH IN DIAMETER UP TO
            THE SIZE OF GOLF BALLS /1.75 INCHES IN DIAMETER/ BEGAN
            AROUND 1110 AM CDT AND LASTED APPROXIMATELY 10 MINUTES.
            THE HAIL COVERED THE GROUND WHITE.

1110 AM     HAIL             KEYSTONE                41.22N 101.59W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            GOLF BALL SIZE HAIL IN THE TOWN OF KEYSTONE.

1125 AM     HAIL             13 NW HAYES CENTER      40.64N 101.20W
07/17/2009  E1.50 INCH       HAYES              NE   PUBLIC

            HAIL WAS SLIGHTLY LARGER THAN WALNUTS.

1130 AM     HAIL             7 S ROSCOE              41.03N 101.60W
07/17/2009  E2.50 INCH       KEITH              NE   PUBLIC

            HAIL AS LARGE AS TENNIS BALLS FELL BETWEEN 1130 AND 1140
            AM CDT. THE HAIL COVERED THE GROUND...AND WAS ACCOMPANIED
            BY STRONG WINDS AND HEAVY RAINFALL.

1142 AM     HAIL             8 NW HAYES CENTER       40.59N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

1153 AM     HAIL             7 W HAYES CENTER        40.51N 101.15W
07/17/2009  E1.75 INCH       HAYES              NE   EMERGENCY MNGR

1205 PM     HAIL             4 NE GRANT              40.89N 101.67W
07/17/2009  E1.50 INCH       PERKINS            NE   PUBLIC

            THE HAIL WAS AS LARGE AS PING PONG BALLS.

1205 PM     HAIL             8 SW HAYES CENTER       40.43N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

            HAIL AS LARGE AS GOLF BALLS COVERED THE GROUND.

1215 PM     HAIL             3 NW KEYSTONE           41.25N 101.63W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            QUARTER SIZE HAIL.

1227 PM     HAIL             2 E OGALLALA            41.13N 101.68W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL.

1235 PM     HAIL             1 SE OGALLALA           41.12N 101.71W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AT THE OGALLALA GOLF COURSE.

&&

CJS
Local storm report, Jul 17, 12:04 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
104 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 N GRANT               40.92N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            THE FIRE DEPARTMENT REPORTED HAIL WITH SOME STONES AS
            LARGE AS QUARTERS.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:42 AM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant32 min
Jul 17, 4:02 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins58 min
Jul 17, 8:15 AM MDTSevere Thunderstorm WarningLBFLincoln45 min
Jul 17, 8:46 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln44 min
Jul 17, 9:06 AM MDTSevere Thunderstorm WarningLBFArthur, Keith39 min
Jul 17, 9:31 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins44 min
Jul 17, 9:40 AM MDTSevere Thunderstorm WarningLBFFrontier50 min
Jul 17, 9:44 AM MDTSevere Thunderstorm WarningLBFKeith46 min
Jul 17, 9:45 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln45 min
Jul 17, 10:13 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins47 min
Jul 17, 10:20 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln40 min
Jul 17, 10:46 AM MDTSevere Thunderstorm WarningLBFArthur, Keith44 min
Jul 17, 10:57 AM MDTSevere Thunderstorm WarningLBFHayes33 min
Jul 17, 10:58 AM MDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jul 17, 11:05 AM MDTSevere Thunderstorm WarningLBFHayes, Lincoln40 min
Jul 17, 11:26 AM MDTSevere Thunderstorm WarningLBFKeith, Perkins49 min
Jul 17, 11:39 AM MDTSevere Thunderstorm WarningLBFChase51 min
Jul 17, 12:43 PM MDTSevere Thunderstorm WarningLBFChase47 min
Jul 17, 2:55 PM MDTSevere Thunderstorm WarningLBFArthur, Grant50 min
Jul 17, 3:24 PM MDTSevere Thunderstorm WarningLBFArthur, Garden51 min
Jul 17, 3:43 PM MDTSevere Thunderstorm WarningLBFArthur, Keith47 min
Jul 17, 4:07 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith38 min
Jul 17, 4:42 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith48 min
Jul 17, 5:11 PM MDTSevere Thunderstorm WarningLBFPerkins49 min
Jul 17, 5:43 PM MDTSevere Thunderstorm WarningLBFChase, Perkins47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.